Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 3, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 17, 2016, 1:51 AM CDT for 7 counties in Oklahoma; Wichita County, Wilbarger County, Texas. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2016, 1:51 AM CDT (06:51 UTC)
- Expired
- Apr 17, 2016, 7:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caddo County, OK, Comanche County, OK, Cotton County, OK, Greer County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 14 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 6:26 AM CDT | HEAVY RAIN 4.21 | Altus, OK | |
| Apr 17, 6:26 AM CDT | HEAVY RAIN 4.31 | Hobart, OK | |
| Apr 17, 6:26 AM CDT | HEAVY RAIN 4.73 | Medicine Park, OK | STILL RAINING |
| Apr 17, 6:26 AM CDT | HEAVY RAIN 6.02 | Tipton, OK | STILL RAINING |
| Apr 17, 6:26 AM CDT | HEAVY RAIN 7 | Frederick, OK | STILL RAINING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
812
WGUS54 KOUN 170651
FFWOUN
OKC015-031-033-055-065-075-141-TXC485-487-171245-
/O.NEW.KOUN.FF.W.0003.160417T0651Z-160417T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
151 AM CDT SUN APR 17 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
WESTERN COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHWESTERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
EASTERN JACKSON COUNTY IN SOUTHWESTERN OKLAHOMA...
TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
EAST CENTRAL GREER COUNTY IN SOUTHWESTERN OKLAHOMA...
WESTERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
WICHITA COUNTY IN NORTHERN TEXAS...
WILBARGER COUNTY IN NORTHERN TEXAS...
* UNTIL 745 AM CDT
* AT 147 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN WITH SHOWERS
AND THUNDERSTORMS. RADAR AND OBSERVATIONS INDICATE OVER 6 INCHES
OF RAIN HAS FALLEN BETWEEN FREDERICK...TIPTON AND HEADRICK
OKLAHOMA. THE HEAVY RAIN WILL SHIFT EASTWARD OVERNIGHT AND WILL
CAUSE ADDITIONAL FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WESTERN WICHITA FALLS...NORTHWESTERN LAWTON...ALTUS...VERNON...
BURKBURNETT...FREDERICK...HOBART...IOWA PARK...CACHE...ELECTRA...SNYDER...
GRANDFIELD...TIPTON...BLAIR...CHATTANOOGA...LONE WOLF...MOUNTAIN PARK...
MEDICINE PARK...INDIAHOMA AND DAVIDSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3385 9936 3509 9933 3497 9838 3384 9858
3383 9873
$$1 follow-up statement
196
WGUS74 KOUN 171215
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
715 AM CDT SUN APR 17 2016
OKC015-031-033-055-065-075-141-TXC485-487-171245-
/O.CON.KOUN.FF.W.0003.000000T0000Z-160417T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIOWA OK-COTTON OK-CADDO OK-JACKSON OK-TILLMAN OK-GREER OK-
COMANCHE OK-WICHITA TX-WILBARGER TX-
715 AM CDT SUN APR 17 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
KIOWA...WESTERN COTTON...SOUTHWESTERN CADDO...EASTERN JACKSON...
TILLMAN...EAST CENTRAL GREER...WESTERN COMANCHE...WICHITA AND
WILBARGER COUNTIES...
MOST OF THE HEAVY RAINFALL HAS ENDED THIS MORNING...HOWEVER...SOME
ROADS ACROSS JACKSON AND TILLMAN COUNTIES ARE CLOSED BECAUSE OF VERY
HEAVY RAINFALL LATE LAST NIGHT AND EARLY THIS MORNING. AS MUCH AS 8
INCHES OF RAIN FELL IN AND AROUND FREDERICK, OKLAHOMA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALTUS...VERNON...BURKBURNETT...HOBART...IOWA
PARK...FREDERICK...ELECTRA...
CACHE...SNYDER...GRANDFIELD...TIPTON...BLAIR...LONE
WOLF...CHATTANOOGA... MOUNTAIN
PARK...DAVIDSON...INDIAHOMA...MEDICINE PARK...ROOSEVELT...
MANITOU...DEVOL...FAXON...HEADRICK...HOLLISTER...COOPERTON...LOVELAND
...
KAMAY...HUMPHREYS...HARROLD AND MEERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3385 9936 3509 9933 3497 9838 3384 9858
3383 9873
$$
SIXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 6:37 PM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Apr 16, 6:37 PM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 637 PM CDT SAT APR 16 2016 .DISCUSSION... 17/00Z TAF DISCUSSION BELOW. && .AVIATION... PRIMARILY MVFR CONDITIONS WITH DETERIORATING CONDITIONS THROUGH THE EVENING AND OVERNIGHT. WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS WILL DEVELOP OVER WESTERN OKLAHOMA/NORTH TEXAS TERMINALS 00-04Z AND SPREAD SLOWLY EAST OVERNIGHT AND TOMORROW MORNING. WIDESPREAD IFR AND OCCASIONAL LIFR CONDITIONS EXPECTED OVERNIGHT THROUGH AT LEAST 16-18Z BEFORE A BREAK IN THE CONVECTIVE ACTION. REDEVELOPMENT ACROSS MUCH OF OKLAHOMA EXPECTED AGAIN TOWARD END OF FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 341 PM CDT SAT APR 16 2016/ DISCUSSION... PRIMARY FORECAST CONCERN REMAINS SQUARELY FOCUSED ON HEAVY RAINFALL DEVELOPING TONIGHT THROUGH MONDAY ACROSS THE REGION. CURRENTLY... LOW TO MID STRATUS REMAINS SPREAD ACROSS WESTERN OKLAHOMA INTO NORTHERN TEXAS... WITH BROKEN TO SCATTERED LOW LEVEL STRATOCU ACROSS CENTRAL OK. OVER THE PAST TWO HOURS... SCATTERED SHOWERS BEGAN TO DEVELOP WITHIN THIS SAME REGION. 20Z SFC ANALYSIS REVEALS THE INVERTED SFC TROUGH HAS CONTINUED TO STRENGTHEN... REMAINING CENTERED JUST OFF THE CAPROCK NORTHWARD INTO SOUTHWESTERN KANSAS/SOUTHEASTERN COLORADO. ON THE LLANO ESTACADO... THE STORMS HAVE STARTED FIRING ALONG THE DRY LINE FROM LUBBOCK TO AMARILLO. THIS ACTIVITY IS EXPECTED TO GROW UPSCALE THROUGH THE AFTERNOON... BECOMING MORE LINEAR IN NATURE AS DEVELOPMENT SHIFTS EASTWARD INTO THE EVENING. OVERNIGHT... EXPECT THUNDERSTORMS TO PUSH INTO FAR W/SW OKLAHOMA AND WESTERN NORTH TEXAS AFTER 00Z (7 PM CDT)... PERHAPS A LITTLE BEFORE. MODEST INSTABILITY AND SHEAR WILL PROMOTE SEVERE HAIL DEVELOPMENT... UP TO GOLF BALLS WITH THE STRONGEST STORMS... AND AS THE STORMS TAKE ON A MORE LINEAR FASHION... A DAMAGING WIND RISK. AFTER MIDNIGHT AND THROUGH THE EARLY MORNING HOURS SUNDAY... STRONG LL MOISTURE ADVECTION WILL CONTINUE TO INCREASE... WITH INCREASING ISENTROPIC ASCENT FOCUSED ON THE SURFACE TROUGH FROM WESTERN NORTH TEXAS INTO WESTERN OKLAHOMA. WITH LL THETA-E ADVECTION INCREASING... POOLING MOISTURE ALONG THE BOUNDARY... A SWATH OF MODERATE TO HEAVY RAINFALL WILL DEVELOP ACROSS PORTIONS OF WESTERN OKLAHOMA... LIKELY CENTERED SOMEWHERE ALONG THE US HWY 183 CORRIDOR. LAST TWO TO THREE RUNS OF GUIDANCE HAVE SHIFTED THE AXIS OF GREATEST RAINFALL SLIGHTLY EASTWARD... TOWARD THE I-44 CORRIDOR. THIS EVENING... ANYWHERE FROM 4 TO 5 INCHES COULD FALL ACROSS WESTERN OKLAHOMA INTO THE ADJACENT PARTS OF TEXAS. OF COURSE... WITH THUNDERSTORMS... LOCALLY HEAVIER AMOUNTS ARE MORE THAN LIKELY. SUNDAY AND SUNDAY NIGHT... WITH THE PIVOT AND LIFT OF THE 500MB LOW NORTHWARD INTO COLORADO... THE AXIS OF HIGHEST RAINFALL WILL SHIFT INTO CENTRAL OKLAHOMA... WITH THE HIGHEST AMOUNTS FOCUSED ALONG AND NEAR THE I-35 CORRIDOR FROM NORTH TEXAS TO NORTH CENTRAL OKLAHOMA. TOTAL AMOUNTS THROUGH THE DAY WILL RANGE ANYWHERE FROM 3 TO 4 INCHES... WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. THE AXIS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE OVERNIGHT INTO EARLY TUESDAY... SLOWLY SHIFTING EASTWARD THROUGH THE EARLY MORNING HOURS... WITH LINGERING SHOWER CHANCES ACROSS THE REST OF THE REGION. MONDAY AND MONDAY NIGHT... RAIN CHANCES WILL TAPER OFF ACROSS MOST OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... WITH SCATTERED SHOWERS ACROSS CENTRAL OKLAHOMA. OVERNIGHT THROUGH EARLY TUESDAY MORNING... A WEAK 500 SHORT WAVE TROUGH ROUNDING THE PARENT LOW WILL ALLOW ANOTHER SURFACE BOUNDARY TO LIFT NORTH... PROVIDING FOCUS FOR INCREASED PRECIPITATION DEVELOPMENT ACROSS SOUTH CENTRAL AND SOUTHEASTERN OKLAHOMA... LEADING TO ANOTHER POTENTIAL PERIOD OF MODERATE TO HEAVY RAINFALL. OVERALL... BETWEEN SUNDAY NIGHT AND TUESDAY... ANYWHERE FROM 4 TO 7 INCHES OF RAIN IS EXPECTED TO FALL ACROSS PORTIONS OF W/SW OKLAHOMA AND WESTERN NORTH TEXAS... WITH 3 TO 6 INCHES ACROSS THE REST OF CENTRAL AND SOUTH CENTRAL OKLAHOMA. THE FLOOD WATCH HAS BEEN EXPANDED TO COVER ALL OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... AND SEVERAL RIVERS ARE FORECAST TO RISE ABOVE FLOOD STAGE ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND NORTHERN TEXAS. PLEASE STAY UP TO DATE WITH THE FORECAST AND TAKE HEED OF ANY FLOOD OR FLASH FLOOD WARNINGS THAT ARE ISSUED OVER THE NEXT FEW DAYS. ADDITIONALLY... RISES ON CREEKS... STREAMS... DRAINAGE DITCHES... WHATEVER... MAY BREACH ROADWAYS. IF YOU COME FACE TO FACE WITH A FLOODED ROADWAY... TURN AROUND DON/T DROWN... IT/S NOT WORTH RISKING YOUR LIFE... YOUR CAR... AND CERTAINLY NOT FOR THE POSSIBLE 15 MINUTES OF FAME ON TV FOR THE WRONG REASON. FOR THE REST OF THE WEEK... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS NEAR DAILY AS THE 500MB TROUGH FINALLY MOVES EASTWARD TOWARDS THE MISSISSIPPI RIVER VALLEY BY LATE THURSDAY INTO FRIDAY. KURTZ && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 59 68 53 71 / 70 100 90 50 HOBART OK 58 67 49 70 / 100 80 70 10 WICHITA FALLS TX 61 70 54 72 / 100 100 80 20 GAGE OK 52 65 44 70 / 90 70 50 10 PONCA CITY OK 60 69 52 72 / 60 90 100 70 DURANT OK 63 70 62 71 / 20 100 90 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ004>048-050>052. TX...FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ083>090. && 25/11
Hazardous weather outlook, Apr 16, 8:15 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 815 PM CDT SAT APR 16 2016 OKZ004>048-050>052-TXZ083>090-180115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 815 PM CDT SAT APR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... A SLIGHT RISK OF SEVERE STORMS IS LOCATED GENERALLY SOUTH AND WEST OF A LINE FROM MANGUM AND HOBART... TO NEAR LAWTON AND WALTERS OKLAHOMA... TO WICHITA FALLS AND ARCHER CITY TEXAS. A MARGINAL RISK COVERS AN AREA GENERALLY WEST OF A GAGE... WEATHERFORD... LAWTON OKLAHOMA... AND HENRIETTA TEXAS LINE. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 2 AM. IMPACTS... LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. THERE IS ALSO A LOW RISK OF TORNADOES...MAINLY ACROSS FAR SOUTHWESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS. DISCUSSION... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF THE AREA TONIGHT. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE IN PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS INTO THE OVERNIGHT HOURS. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN CONCERNS. THERE IS A LOW RISK OF A TORNADO OR TWO IN PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THE SEVERE POTENTIAL WILL DECREASE OVERNIGHT BUT WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO SUNDAY MORNING. HEAVY RAIN LEADING TO FLOODING WILL BE POSSIBLE THROUGH SUNDAY MORNING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE SLIGHT RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS EVENING. .HEAVY RAINFALL... SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS COULD RESULT IN FLOODING INTO SUNDAY MORNING...ESPECIALLY ACROSS SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. A FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .HEAVY RAINFALL... EXCESSIVE RAINFALL FROM THUNDERSTORMS COULD RESULT IN FLOODING SUNDAY THROUGH EARLY TUESDAY. THE HIGHEST CHANCE OF FLOODING RAINFALL SUNDAY WILL BE ALONG AND EAST OF HIGHWAY 81. A FLOOD WATCH IS IN EFFECT. .THUNDERSTORMS... STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY...ESPECIALLY ACROSS SOUTH CENTRAL OKLAHOMA AND PART OF WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/EM
In the hours before
Local storm report, Apr 16, 11:14 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM FLASH FLOOD ALTUS 34.64N 99.33W
04/16/2016 JACKSON OK STORM CHASER
NUMEROUS CARS STRANDED, WITH MANY ROADS IN TOWN FLOODED.
&&
JPIKESpecial weather statement, Apr 16, 11:39 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1139 PM CDT SAT APR 16 2016
OKZ035>038-TXZ083-085-170545-
COMANCHE OK-TILLMAN OK-KIOWA OK-JACKSON OK-WILBARGER TX-HARDEMAN TX-
1139 PM CDT SAT APR 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COMANCHE...
TILLMAN...SOUTH CENTRAL KIOWA...SOUTHEASTERN JACKSON...NORTHWESTERN
WILBARGER AND EAST CENTRAL HARDEMAN COUNTIES UNTIL 1245 AM CDT...
AT 1136 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 4 MILES NORTH OF TIPTON TO 3 MILES SOUTHEAST OF CHILLICOTHE...
MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FLASH FLOODING WITH TORRENTIAL RAINFALL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER MAY DEVELOP. DO NOT ATTEMPT TO DRIVE THROUGH WATER.
&&
LAT...LON 3455 9862 3429 9887 3414 9948 3429 9961
3457 9941 3475 9913
TIME...MOT...LOC 0436Z 243DEG 21KT 3456 9911 3423 9946Special weather statement, Apr 16, 11:45 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT SAT APR 16 2016
TXZ089-090-170515-
CLAY TX-ARCHER TX-
1145 PM CDT SAT APR 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND
SOUTHEASTERN ARCHER COUNTIES UNTIL 1215 AM CDT...
AT 1143 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WINDTHORST...
MOVING NORTH AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
SCOTLAND...WINDTHORST AND LAKE ARROWHEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3376 9851 3381 9833 3347 9832 3346 9835
3347 9842 3345 9842 3343 9850
TIME...MOT...LOC 0443Z 179DEG 32KT 3353 9843Special weather statement, Apr 17, 12:06 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1206 AM CDT SUN APR 17 2016 OKZ038-044-170530- COMANCHE OK-COTTON OK- 1206 AM CDT SUN APR 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE AND NORTHEASTERN COTTON COUNTIES UNTIL 1230 AM CDT... AT 1204 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WALTERS... MOVING NORTH AT 30 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... LAWTON...WALTERS...GERONIMO...TEMPLE...SOUTHEASTERN FORT SILL AND HULEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3426 9822 3426 9837 3466 9844 3463 9814 TIME...MOT...LOC 0504Z 186DEG 27KT 3433 9832
Special weather statement, Apr 17, 12:08 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1208 AM CDT SUN APR 17 2016 TXZ089-090-170545- CLAY TX-ARCHER TX- 1208 AM CDT SUN APR 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND EAST CENTRAL ARCHER COUNTIES UNTIL 1245 AM CDT... AT 1206 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF WINDTHORST...MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... SCOTLAND...WINDTHORST AND LAKE ARROWHEAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3381 9846 3385 9828 3355 9830 3353 9843 TIME...MOT...LOC 0506Z 192DEG 18KT 3362 9836
Special weather statement, Apr 17, 12:37 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1237 AM CDT SUN APR 17 2016
OKZ023-024-038-170615-
COMANCHE OK-CANADIAN OK-CADDO OK-
1237 AM CDT SUN APR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...SOUTHWESTERN CANADIAN
AND CADDO COUNTIES UNTIL 115 AM CDT...
AT 1235 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 3 MILES SOUTH OF EAKLY TO NEAR LAKE LAWTONKA TO 4 MILES WEST OF
CHATTANOOGA...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
LAWTON...ANADARKO...HINTON...CACHE...ELGIN...CARNEGIE...APACHE...FLETCHER...
CYRIL...STERLING...BINGER...FORT COBB...CEMENT...MEDICINE PARK...EAKLY...
GRACEMONT...LOOKEBA...FORT SILL...MEERS AND LAKE LAWTONKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3486 9862 3536 9862 3555 9810 3451 9814
3451 9874
TIME...MOT...LOC 0535Z 257DEG 26KT 3526 9857 3478 9852 3443 9873The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Apr 16, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 47 min |
| Apr 16, 9:00 PM CDT | Areal Flood Advisory | OUN | Comanche, Kiowa, Tillman | 2 hr |
| Apr 16, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 46 min |
| Apr 16, 9:31 PM CDT | Special Weather Statement | OUN | Harmon | 44 min |
| Apr 16, 9:36 PM CDT | Tornado Warning | OUN | Tillman | 24 min |
| Apr 16, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 51 min |
| Apr 16, 10:05 PM CDT | Special Weather Statement | OUN | Cotton | 25 min |
| Apr 16, 10:35 PM CDT | Areal Flood Advisory | OUN | Comanche, Greer, Harmon, Jackson, Kiowa, Tillman | 3 hr |
| Apr 16, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 52 min |
| Apr 16, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 49 min |
| Apr 16, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 49 min |
| Apr 16, 11:04 PM CDT | Flash Flood Warning | OUN | Greer, Jackson, Kiowa, Tillman | 3 hr |
| Apr 16, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Washita | 47 min |
| Apr 16, 11:31 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Washita | 2 hr |
| Apr 16, 11:39 PM CDT | Special Weather Statement | OUN | Tillman | 66 min |
| Apr 17, 12:06 AM CDT | Special Weather Statement | OUN | Cotton | 24 min |
| Apr 17, 12:16 AM CDT | Areal Flood Advisory | OUN | Harper, Woods, Woodward | 3 hr |
| Apr 17, 12:37 AM CDT | Special Weather Statement | OUN | Caddo, Comanche | 38 min |
| Apr 17, 2:07 AM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Apr 17, 2:49 AM CDT | Special Weather Statement | OUN | Cotton | 26 min |
| Apr 17, 2:52 AM CDT | Special Weather Statement | OUN | Cotton | 23 min |
| Apr 17, 3:59 AM CDT | Areal Flood Advisory | OUN | Caddo, Carter, Comanche, Cotton, Grady, Jefferson and 2 more | 3 hr |
| Apr 17, 4:13 AM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Apr 17, 4:33 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Apr 17, 5:02 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Kingfisher, Lincoln, Logan and 4 more | 3 hr |
| Apr 17, 5:11 AM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Apr 17, 7:43 AM CDT | Areal Flood Warning | OUN | Caddo, Comanche, Cotton, Jackson, Kiowa, Tillman | 7 hr |
| Apr 17, 8:09 AM CDT | River Flood Warning | OUN | Kingfisher, Logan | 44 hr |
| Apr 17, 8:32 AM CDT | River Flood Warning | OUN | Bryan | 44 hr |
| Apr 17, 8:37 AM CDT | River Flood Warning | OUN | Atoka | 48 hr |
| Apr 17, 6:51 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Love, Murray, Stephens | 4 hr |
| Apr 16, 7:07 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 23 min |
| Apr 16, 7:18 PM CDT | Special Weather Statement | OUN | Hardeman | 27 min |
| Apr 16, 7:50 PM CDT | Special Weather Statement | OUN | Hardeman | 25 min |
| Apr 16, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 39 min |
| Apr 16, 8:26 PM CDT | Special Weather Statement | OUN | Wilbarger | 19 min |
| Apr 16, 9:22 PM CDT | Special Weather Statement | OUN | Wichita | 23 min |
| Apr 16, 9:33 PM CDT | Special Weather Statement | OUN | Wichita | 27 min |
| Apr 16, 10:02 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 43 min |
| Apr 16, 10:23 PM CDT | Special Weather Statement | OUN | Wichita | 37 min |
| Apr 16, 11:01 PM CDT | Tornado Warning | OUN | Clay, Wichita | 29 min |
| Apr 16, 11:21 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 39 min |
| Apr 16, 11:45 PM CDT | Special Weather Statement | OUN | Archer | 30 min |
| Apr 17, 12:08 AM CDT | Special Weather Statement | OUN | Clay | 37 min |
| Apr 17, 3:23 AM CDT | Special Weather Statement | OUN | Montague | 22 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.